Why i am trying to taper off my anti-depressants

I do not know if it is a mistake for me to taper off my anti-depressants on my own however i will soon consult my psych about it.

There are three reasons to it..

  1. (Finding it redundant)

In my recent Psychiatric consultation which is a month back i didn’t had the courage to mention that i want to taper off my medications. Instead i drop subtle hints saying:

‘ I realized that even if i’m taking all these medications, i’ll never get better if my environment/situation is shit and shit keeps happening to me. Days are still difficult to get by and i believe that no matter how much medication i take, all it takes is just one shit to happen to me and everything goes back to square one’

He then said : ‘ Yes, if the environment/situation is crappy you will still feel down but the medication helps to calm you down so that you can deal with things better. That’s when you need to stabilize yourself, Medication can only help this much. To get better , there are other factors that will help you to get better along with your medications. Like getting into a stable job, proper sleeping hours, exercising and also to find a better alternative to deal with anger. Stabilizing yourself is a step to getting better.

Side note: My psychiatrist is a awesome dude. He shares his knowledge/ understandings with me making me realize sometimes its in my head to make life less painful for me. Some of you probably known about it, there was a period i felt it was the end. I thought i knew it all and i saw the end of things. Yet he shed light in my darkness. Just that… its costly

2. (Hell of a Withdrawal Symptoms)

Some of you guys may have already know. My withdrawal symptoms makes me curled up and wish that i died. Years of being on anti-depressants made me very dependent on it to the point where i feel physically tormented if i miss my dose. My zoloft withdrawal symptoms are :

  • Nausea and i keep gagging ,
  • blood level in my brain drops significantly ,
  • my lungs just hurt,
  • i can’t really walk and i’ll perspire a lot because i have to focus on not falling. My legs and my spine will tremble if i stand.
  • My eyes become sensitive to the light where everything turns white and i feel faint even when i am lying down on the bed. There is no ‘rest’ when the withdrawal symptoms are out,
  • I become so sensitive and vulnerable that my temper is just messed up.

So, i don’t want to live the rest of my life depending on medication and going through the crazy ass withdrawal symptoms just because i forgot to take it.

3. Change in Perspective

Through the hell of a experience that i’ve went through, it taught me life lessons that made me see life in a different light now. If you are interested on what changed me, check out my previous post :) Misery to Resentment to Grief.